Alert archive / Tennessee / Special Weather Statements in 2025

Special Weather Statement, NWS Nashville, TN

February 8, 2025Cumberland County, Tennessee

NWS Nashville, TN issued this special weather statement at Feb 8, 2025, 8:37 PM CST for Cumberland County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 8, 2025, 8:37 PM CST (02:37 UTC)
Expired
Feb 8, 2025, 9:00 PM CST
In force
23 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Cumberland County, TN

The radar

The Northeast Alabama radar (KHTX), 134 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

656 
WWUS84 KOHX 090237
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
837 PM CST Sat Feb 8 2025
 
TNZ065-066-080-090300-
Cumberland TN-Van Buren TN-White TN-
837 PM CST Sat Feb 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CUMBERLAND...
NORTHEASTERN VAN BUREN AND SOUTHEASTERN WHITE COUNTIES THROUGH 900 PM
CST...

At 837 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Spencer, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Crossville, Spencer, Crab Orchard, Lake Tansi, Cumberland Mountain
State Park, Indian Rock Lake, Virgin Falls State Natural Area, and
Fall Creek Falls State Park.

This includes Interstate 40 between mile markers 327 and 336.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
      3575 8503 3577 8504 3576 8507 3577 8510
      3577 8525 3576 8527 3573 8527 3576 8548
      3592 8537 3593 8476
TIME...MOT...LOC 0237Z 274DEG 39KT 3583 8530 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 8, 5:35 PM CST, 3 hours 2 minutes earlier. Its key messages:

  • Updated at 528 PM CST Sat Feb 8 2025
  • Temperatures well above normal this afternoon, but drop quickly behind a cold front tonight with associated rain chances.
  • Very active pattern over the next week, with several chances for rain across Middle TN, but no winter weather or severe weather expected at this time.
Area forecast discussion, Feb 8, 5:35 PM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
535 PM CST Sat Feb 8 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 528 PM CST Sat Feb 8 2025

- Temperatures well above normal this afternoon, but drop quickly
  behind a cold front tonight with associated rain chances.

- Very active pattern over the next week, with several chances for
  rain across Middle TN, but no winter weather or severe weather
  expected at this time.

&&

.SHORT TERM...
(This afternoon through Sunday Night)
Issued at 1210 PM CST Sat Feb 8 2025

As expected, most of the CONUS remains in a zonal flow aloft and
this features a 500 mb jet axis stretched across The Plains through
the Northeast. An embedded shortwave disturbance is now moving across
the Great Lakes, and this is fostering cyclogenesis across the
Ohio Valley. This overall system contains the warm front passage
we experienced this morning, and we've now transitioned to a
healthy southwesterly breeze across Middle Tennessee with gusts
~30 mph at times. Additionally, we've experienced some breaks in
cloud cover, and some places have risen to the mid 60s to near 70
degrees already. However, I'm worried that increasing clouds from
the southwest may inhibit additional warming today, and our highs
may not be achieved in some places. I did bump those down about a
degree from previous.

Otherwise, the low pressure system organizing to our north will keep
us placed in a warm sector today, with increasing moisture values.
Dewpoints have already climbed into the 60s, and mesoanalysis shows
PWs in the 0.9 to 1.0" range. This will lead to increasing rain
chances from the northwest through the afternoon and overnight hours
as a cold front approaches the area. Some forecast soundings suggest
just enough warmth/moisture in the boundary layer to achieve ~250
J/kg MLCAPE, though in a somewhat narrow corridor along/ahead of the
advancing front. With the presence of abundant westerly shear aloft,
a few thunderstorms are possible, and some could be strong this
afternoon. We just received an update from SPC, and only a sliver of
the area is in a 'Marginal Risk'. Overall, I feel the lack of better
forcing aloft and presence of convective inhibition will squash
concerns for damaging winds with frontal convection, and the better
forcing favors areas north closer to the low where the 'Marginal' is
essentially placed at this time. Nonetheless, we'll monitor the
activity this afternoon/evening, as always.

A considerable drop in temperatures are forecast behind the cold
front tonight. After highs in the 60s and low 70s, lows will bottom
out in the 30s tonight with northerly winds. This drier, cooler air
will stick around through tomorrow before a slight moderation on
Monday.

&&

.LONG TERM...
(Monday through next Saturday)
Issued at 1210 PM CST Sat Feb 8 2025

High pressure is forecast to remain situated to our north at the
beginning of the long-term with a continued presence of zonal flow
aloft. Thereafter, a disturbance with more southern stream influence
is progged to stretch across the Southern Plains toward the
Tennessee Valley. The combination of warm advection at 850 mb and
isentropic ascent will support a zone of increasing rain chances
across the area Monday night which will persist through Tuesday
night. Rain amounts with this system should generally range 1-2",
and thankfully temperature profiles do no support an wintry
precipitation. We'll only receive a very brief pause in weather
conditions on Wednesday before another system moves into the region
Wednesday night through Thursday morning. This disturbance aloft
looks to be more substantial from a synoptic perspective. Middle
Tennessee looks to sit between winter weather to the north, and
thunderstorms to our south, so that's certainly good news. But wait,
there's more. After a brief reprieve from rain Thursday afternoon
through Friday morning, an additional system is progged to impact
the region with additional rain chances into next weekend. Given
forecast rainfall amounts through the period, this system could tip
the scales into a few flooding issues, but it's too early to buy in
to any specific threat at this forecast range. Thus, despite the
very active weather pattern, there's no obvious signals for
hazardous weather at this time.

&&

.AVIATION...
(00Z TAFS)
Issued at 528 PM CST Sat Feb 8 2025

Current radar trends indicate a narrow band of showers will move
through the mid-state, with brief MVFR VIS but mainly lower CIGS
being the expected impacts based on upstream obs. MVFR CIGS look
to persist through the night at CKV, BNA, and MQY, with IFR CIGS
at SRB and CSV expected. After daybreak, clouds will gradually
lift, be remain MVFR for SRB and CSV. Winds will shift to the
northwest behind the frontal passage, then continue to shift to
the northeast between 12Z and 18Z tomorrow. Wind speeds will be
steady around 10kts, though some gusts to 15kts may be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      38  46  36  51 /  90  20  10  10
Clarksville    34  43  32  49 /  60  20  10  10
Crossville     37  48  32  49 / 100  10  10  10
Columbia       37  46  35  50 /  80  20  20  10
Cookeville     37  46  34  50 /  90  10  10  10
Jamestown      35  45  31  48 /  90  10  10  10
Lawrenceburg   37  47  36  50 /  90  20  20  10
Murfreesboro   37  47  34  52 /  90  20  10  10
Waverly        34  44  32  49 /  70  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sizemore
LONG TERM....Sizemore
AVIATION.....05

In the hours before

Special weather statement, Feb 8, 8:20 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
820 PM CST Sat Feb 8 2025

TNZ061-075-095-090245-
Bedford TN-Giles TN-Marshall TN-
820 PM CST Sat Feb 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARSHALL...NORTHEASTERN
GILES AND SOUTHWESTERN BEDFORD COUNTIES THROUGH 845 PM CST...

At 820 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Pulaski, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cornersville and Lynnville.

This includes Interstate 65 between mile markers 15 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3525 8711 3542 8708 3542 8702 3541 8699
      3542 8698 3539 8649 3536 8650 3535 8653
      3536 8654 3537 8658 3537 8660 3533 8660
      3532 8664 3531 8665 3531 8668 3525 8675
      3526 8683 3519 8683
TIME...MOT...LOC 0220Z 280DEG 35KT 3533 8698

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Feb 8, 8:24 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
824 PM CST Sat Feb 8 2025

TNZ094-095-090300-
Lawrence TN-Giles TN-
824 PM CST Sat Feb 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAWRENCE AND
SOUTHERN GILES COUNTIES THROUGH 900 PM CST...

At 824 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Lawrenceburg, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lawrenceburg, Pulaski, Ardmore, Elkton, Minor Hill, Goodspring,
Frankewing, and Prospect.

This includes Interstate 65 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3499 8704 3506 8735 3524 8731 3521 8683
      3499 8684
TIME...MOT...LOC 0224Z 279DEG 35KT 3514 8724

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Feb 8, 8:37 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
837 PM CST Sat Feb 8 2025

TNZ065-066-080-090300-
Cumberland TN-Van Buren TN-White TN-
837 PM CST Sat Feb 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CUMBERLAND...
NORTHEASTERN VAN BUREN AND SOUTHEASTERN WHITE COUNTIES THROUGH 900 PM
CST...

At 837 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Spencer, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crossville, Spencer, Crab Orchard, Lake Tansi, Cumberland Mountain
State Park, Indian Rock Lake, Virgin Falls State Natural Area, and
Fall Creek Falls State Park.

This includes Interstate 40 between mile markers 327 and 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
      3575 8503 3577 8504 3576 8507 3577 8510
      3577 8525 3576 8527 3573 8527 3576 8548
      3592 8537 3593 8476
TIME...MOT...LOC 0237Z 274DEG 39KT 3583 8530

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 8:20 PM CSTSpecial Weather StatementOHXMarshall25 min
Feb 8, 8:24 PM CSTSpecial Weather StatementOHXGiles36 min

Nearby

Special Weather Statements in Tennessee, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.